Alert archive / Indiana / Small Craft Advisories in 2014

Small Craft Advisory 7, NWS Northern Indiana

January 18, 2014

NWS Northern Indiana issued this small craft advisory at Jan 18, 2014, 4:16 AM EST. It took effect at Jan 19, 2014, 7:00 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 4:16 AM EST (09:16 UTC)
In effect from
Jan 19, 2014, 7:00 AM EST
Expired
Jan 20, 2014, 4:43 AM EST
In force
22 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WHUS73 KIWX 180916
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EST SAT JAN 18 2014

LMZ043-046-181730-
/O.CON.KIWX.SC.Y.0006.000000T0000Z-140118T1500Z/
/O.NEW.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
416 AM EST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT
EST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS: SOUTHWEST WEST 10 TO 20 KNOTS THIS MORNING. WINDS WEST-
  SOUTHWEST TO 30 KNOTS SUNDAY INTO SUNDAY EVENING.

* WAVES: IN ICE FREE AREAS...3 TO 6 FEET THIS MORNING BEFORE
  SUBSIDING TO 1 TO 3 FEET BY THIS AFTERNOON AND EVENING. WAVES
  INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
096 
WHUS73 KIWX 181531
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EST SAT JAN 18 2014

LMZ043-046-182345-
/O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 AM EST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT...


* WINDS: WEST SOUTHWEST 20 TO 30 KNOTS SUNDAY INTO SUNDAY EVENING.

* WAVES: INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
873 
WHUS73 KIWX 182157
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 PM EST SAT JAN 18 2014

LMZ043-046-190600-
/O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
457 PM EST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT. 

* WINDS: BACKING TO WEST 15 TO 25 KNOTS BY DAYBREAK. SOUTHWEST 20
  TO 30 KNOTS ON SUNDAY. 

* WAVES: INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY IN ICE FREE
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
985 
WHUS73 KIWX 190331
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EST SAT JAN 18 2014

LMZ043-046-191145-
/O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT. 

* WINDS: BACKING TO WEST 15 TO 25 KNOTS BY DAYBREAK. SOUTHWEST 
  20 TO 30 KNOTS ON SUNDAY. 

* WAVES: INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY IN ICE FREE 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
389 
WHUS73 KIWX 190918
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST SUN JAN 19 2014

LMZ043-046-191730-
/O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 AM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES
  POSSIBLE LATE MORNING AND EARLY AFTERNOON.

* WAVES: INCREASING TO BETWEEN 5 AND 10 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
073 
WHUS73 KIWX 191549
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EST SUN JAN 19 2014

LMZ043-046-200000-
/O.EXT.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1049 AM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES
  POSSIBLE THIS AFTERNOON.

* WAVES: BETWEEN 5 AND 10 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
172 
WHUS73 KIWX 192054
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST SUN JAN 19 2014

LMZ043-046-200500-
/O.CON.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 PM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS 25 TO 30 KNOTS THROUGH
  MIDNIGHT. WINDS VEER NORTHWEST AND DIMINISH TO 10 TO 15 KNOTS BY
  DAYBREAK. 

* WAVES: 3 TO 8 FEET IN ICE FREE AREAS...SUBSIDING TO 4 FEET OR
  LESS BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
659 
WHUS73 KIWX 200409
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 PM EST SUN JAN 19 2014

LMZ043-046-201200-
/O.CON.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1109 PM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS VEERING NORTHWEST AND DIMINISHING TO
  10 TO 15 KNOTS BY DAYBREAK.

* WAVES: 3 TO 5 FEET IN ICE FREE AREAS...SUBSIDING TO 4 FEET OR 
  LESS BY DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
201 
WHUS73 KIWX 200943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EST MON JAN 20 2014

LMZ043-046-201045-
/O.CAN.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
443 AM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 8:03 PM EST, 8 hours 13 minutes earlier.

Area forecast discussion, Jan 17, 8:03 PM EST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EST FRI JAN 17 2014

.SYNOPSIS...
ISSUED AT 800 PM EST FRI JAN 17 2014

LIGHT SNOW WILL LINGER ACROSS NORTHERN INDIANA...MICHIGAN AND
OHIO THROUGH MORNING WITH A DUSTING OF SNOW. LOWS OVERNIGHT WILL
DROP TO THE SINGLE DIGITS ABOVE ZERO...CLIMBING INTO THE TEENS AND
LOWER 20S ON SATURDAY.

ANOTHER STORM SYSTEM WILL DIVE OUT OF THE NORTHERN PLAINS INTO
THE OHIO RIVER VALLEY ON SATURDAY BRINGING YET ANOTHER ROUND OF
SNOW TO THE REGION LATE SATURDAY AND SATURDAY NIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 338 PM EST FRI JAN 17 2014

WELL ESTABLISHED AND ENTRENCHED TROF OVER THE EASTERN US AND
RIDGE ALONG THE WEST COAST OF NAM WILL PERSIST THROUGH THE SHORT
TERM. THIS PATTERN CONTINUES TO BRING WITH IT A SEEMINGLY ENDLESS
STREAM OF SHORT WAVES AND REINFORCING COLD AIR. AS A RESULT THE
INSTABILITY IN THE CORE OF THE TROF WILL SUPPORT STRATUS AND
INSTABILITY SNOW SHOWERS. THE NEXT CLIPPER WILL SWEEP INTO THE
GREAT LAKES LATER TONIGHT AND ROUND THE BASE OF THE TROF OVER THE
OHIO RIVER VALLEY DURING THE DAY SATURDAY. THIS NEXT SYSTEM IS
SHOWING UP WELL IN THE WATER VAPOR AND IR SATELLITE IMAGERY AND
THE NAM/GFS/WRF ALL HAVE IT WELL INITIALIZED IN THE 300MB HEIGHT
CONTOURS AS WELL AS THE 320K ISENTROPIC SURFACES. WHILE THERE IS
NOT AN OVER ABUNDANCE OF MOISTURE TO WORK WITH...AS NOTED IN THE
PAST FEW DAYS...EACH SYSTEM HAS BEEN VERY EFFICIENT AT SQUEEZING
OUT WHATEVER MOISTURE EXISTS AND GIVEN THE COLD AIRMASS...LOW
DENSITY SNOWFALL COMBINED WITH ANY WINDS HAS CREATED FAIRLY
SIGNIFICANT IMPACTS.

FORTUNATELY THE SURFACE PRESSURE GRADIENT IS NOT AS TIGHT OVER OUR
AREA...SO IT DOES NOT APPEAR THAT WINDS WILL BE PARTICULARLY GUSTY.
HOWEVER...WITH THE LOW DENSITY SNOW...COMBINED WITH SUSTAINED
EASTERLY TO NORTH-EASTERLY WINDS WILL PRODUCE AREAS OF DRIFTING AND
WITH TEMPERATURES BELOW FREEZING...COULD SEE BLACK ICE FORMATION ON
EXPOSED ROADWAYS AND OTHER SURFACES.

DIURNAL TEMPERATURE RANGE WILL BE SUPPRESSED THROUGH THE PERIOD AS
WELL AND DO NOT EXPECT TO SEE MUCH MORE THAN A 10 DEGREE SWING FROM
OVERNIGHT LOWS TO DAYTIME HIGHS.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 338 PM EST FRI JAN 17 2014

NOT MUCH CHANGE TO RECENT THINKING FOR LONG TERM FORECAST. MASSIVE
UPSTREAM RIDGE OVER WEST COAST AND LONG WAVE TROUGH OVER MIDWEST TO
PERSIST WITH TEMPS WELL BELOW NORMAL AND NUMEROUS SHORT WAVES
THROUGH THIS PERIOD AND BEYOND.

CLIPPER SYSTEM WILL BE MOVING THROUGH CENTRAL INDIANA ON SATURDAY
EVENING WITH SNOW BEGINNING TO DIMINISH THROUGH THE EVENING HOURS.
12Z RUNS SEEMED TO STABILIZE WITH TRACK OF LOW BUT STILL A LITTLE
CAUTIOUS WITH THIS. BEST SNOWFALL WILL BE OVER SOUTH AND SOUTHWEST
AREAS WITH AN ADDITIONAL 1 TO 2 INCHES SATURDAY EVENING BEFORE
SYSTEM EXITS.

QUIET WEATHER SUNDAY BUT BECOMING BREEZY WITH WARM AIR ADVECTION
ALOFT AND INCREASING LOW LEVEL WIND FIELD. TEMPS WILL WARM INTO
UPPER 20S AND EVEN SOME LOWER 30S POSSIBLE IN FAR SOUTHWEST BUT
THIS MAY BE TEMPERED BY SNOW COVER AND STRONG LOW LEVEL INVERSION.
MODELS CONTINUE TO SLAM ARCTIC FRONT INTO NORTHERN AREAS TOWARD
12Z MONDAY MAKING HIGHS COMPLICATED AS EXPECT TEMPS TO EVENTUALLY
FALL BEHIND THIS FRONT. COLD AIR ADVECTION SNOW SHOWERS EXPECTED
SIMILAR TO WHAT WE HAVE SEEN TODAY BUT AWAY FROM LAKE NOT
EXPECTING MUCH ACCUMULATION. DELTA T VALUES QUICKLY RISE AS 850MB
TEMPS DROP TO -20C BY END OF DAY WITH NNW FETCH. AS WE HAVE BEEN
ADVERTISING A PROLONGED AND SIGNIFICANT LAKE EFFECT EVENT REMAINS
POSSIBLE. HOWEVER...NUMEROUS SHORT WAVES BEING RESOLVED IN MODELS
NOW INDICATE WIND FIELDS MAY BE BACKING AND VEERING WITH EACH WAVE
AND THUS TRANSITORY BANDS MAY HELP LIMIT AMOUNTS IN ANY ONE
LOCATION. THESE DETAILS CANNOT BE NAILED DOWN AT THIS TIME RANGE
SO HAVE KEPT HIGHER CHANCE TO LIKELY POPS IN TYPICAL LAKE EFFECT
AREAS AND WE WILL REFINE ALONG WITH ANY NEEDED HEADLINES NEXT WEEK
AS EVENT PANS OUT. TIMING EACH SHORT WAVE DURING REMAINDER OF LONG
TERM IS NEXT TO IMPOSSIBLE SO FOR MOST PART ACCEPTED ALLBLEND POPS
WITH SOME MINOR ADJUSTMENTS.

COLD TEMPERATURES ARE THE STORY FOR MONDAY THROUGH FRIDAY AND EVEN
WELL BEYOND INTO THE WEEK 2 PERIOD. MODELS IN RATHER GOOD AGREEMENT
ON THE PROLONGED COLD PATTERN. USED MORE OF A RAWBLEND FOR TEMPS
RATHER THAN ALLBLEND THROUGH MIDDLE OF NEXT WEEK. LOW TEMPS DROPPING
BELOW ZERO OUTSIDE OF CLOUDY AREAS STILL EXPECTED ALONG WITH HIGHS
ONLY IN THE SINGLE DIGITS WHERE DEEPER SNOWPACK AND COLDER LOWS
OCCUR. BRIEF AND RELATIVE WARM UP BY END OF WEEK AHEAD OF WHAT LOOKS
TO BE ANOTHER REINFORCED SHOT OF ARCTIC AIR...BUT THIS MEANS HIGHS
LIKELY ONLY REACHING LOW TO MID 20S BY FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 759 PM EST FRI JAN 17 2014

CYCLONIC LOW LEVEL FLOW TO RELAX OVERNIGHT AND SFC WINDS BACK
FURTHER TO SOUTH BY LATE SAT MORNING. SOME CONCERN THAT MOISTURE
UPSTREAM ACRS FAR NERN IL/NWRN IN BENEATH SUBSIDENCE INVERSION TO
PROMULGATE RETURN OF HIGH END MVFR CIGS AT KSBN LATER TONIGHT/BYND
06 UTC...THOUGH CERTAINLY ABOVE ALT FUELING REQRMNTS. APPROACH OF
CLIPPER SYSTEM DIVING INTO CNTL IL LATE IN FORECAST PD TO BRING
SIG REDUCTIONS IN VSBYS DUE TO SN...LKLY INTO IFR RANGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR LMZ043-046.

&&

SYNOPSIS...LEWIS/BENTLEY
SHORT TERM...LEWIS
LONG TERM...LASHLEY
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 17, 4:18 AM EST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST FRI JAN 17 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-180930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
418 AM EST FRI JAN 17 2014 /318 AM CST FRI JAN 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FAST MOVING SYSTEM WILL MOVE ACROSS THE REGION SATURDAY
AFTERNOON INTO SATURDAY EVENING WITH THE POTENTIAL FOR SEVERAL
INCHES OF SNOW. LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE PRIOR TO
AND AFTER THIS STORM ACROSS THE FAVORED COUNTIES IN FAR SOUTHERN
LOWER MICHIGAN AND NORTHWESTERN INDIANA.

A SHOT OF ARCTIC AIR IS FORECAST TO ARRIVE BY TUESDAY ACROSS THE
REGION WITH HIGHS IN THE TEENS AND LOWS NEAR OR BELOW ZERO IN MANY
SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-180930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 AM EST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH SATURDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jan 17, 11:50 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1150 PM EST FRI JAN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     SNOW             BENTON HARBOR           42.12N  86.45W
01/17/2014  E1.5 INCH        BERRIEN            MI   TRAINED SPOTTER

            24 HOUR SNOW TOTAL

&&

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:59 AM ESTWinter Weather AdvisoryIWXAdams, Blackford, Cass, Fulton, Grant, Huntington and 7 more19 hr

Nearby

Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.